I actually read all of these reviews from this particular website while waiting for my prescription to be filled. I was extremely happy / relieved to see all of the positive reviews!! PMDD has been soul crushing, for me, so the reviews brought great joy! However, last night me & my partner got intimate & I noticed as (TMI) he was going down on me & had been down there for awhile (15 min or more), I was getting little to NO feeling from it, physically, which in 3 years, has NEVER been an issue. After that, we kind of just didn't go any further as that was a major downer for the mood. Today, I researched sexual side effects & "genital anesthesia" was a HIGHLY common side effect!! Here's my thing, can I really tell after ONE pill if that was the cause? My concern, TONS of people ( both gender ) said even years after stopping fluoxetine (Prozac), their libido & genital sensation has still not returned. I know I should talk to my Dr but I want to know if anyone here has experienced this. I'm torn between, sex & helping my severe PMDD!!! Help!
I haven't had sex in the 22 years since an horrific experience with Prozac. Never thought their might be a connection. The first 8 weeks I needed it ~8 times a day before it dumped me back in the pit, the next few SSRI's and SNRI's sent me completely insane; I was never the same afterwards. I don't even get lucky in my dreams anymore.
I don't personally have experience with this specific situation, but I would say I experience decreased libido and I know about drugs so I figured I'd respond. In general SSRIs (like fluoxetine) take awhile to work, if you have little had only had 1 or 2 doses I'd be wary that it's the drug that caused this, but it's still a slight possibility. Heres a few things to consider/try. 1)when you and your partner get intimate try to keep an open mind but stay positive and you may have to concentrate on things more; if this fails utilize lubrication and focus on him. I'm on vyvanse and my sex drive is only existent every few months, which isn't easy when my boyfriend is an everyday guy. Theres absoluteluly no stopping my vyvanse so ive had to deal this, it hasnt and still isnt easy. In order to overcome this Ive focused on how much I like to make him happy hence the lubication in addition other means sexual intercourse. 2) take the medication the am. This may or may not help. 3) talk to your doctor about changing dosing. Per micromedex Fluoxetine can be dosed in PMDD 2 ways: 20 mg ORALLY once daily continuously OR 20 mg ORALLY once daily intermittently (start 14 days prior to the anticipated onset of menstruation and continue daily through the first full day of menses); MAX dose 80 mg/day. 4) all SSRIs are not created equally so you can always try another one 5)luteal phase dosing, it appears most if not all SSRIs have recommended PMDD doses that include an everyday regimen OR luteal phase. Your doctor probably has more experience with this type of dosing and likely has an opinion on whether or not they like it or not.
To me it sounds like PMDD severely impacts your life negatively; you described it as soul crushing, and if that's true, then I think you may unfortunately know your answer. What would bring your life more happiness?
Ps. You may not even have to choose, it could've been a coincidence or you may change meds and have no issue!
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 May 2010 • 4 answers
Fluoxetine - Day 5 of this drug for PMDD feel awful, tremors, dry mouth, crying, feel like in a fog?
Posted 8 Dec 2013 • 1 answer
Posted 8 Apr 2015 • 1 answer
Posted 22 Aug 2016 • 1 answer
Posted 10 days ago • 0 answers